It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


I have had chronic pain for most of my life, in my early 20's doctors did not take me seriously so I learned to live with it... they basically convinced me it was either all in my head or I was just a big wimp. Muscle spasms, pain in right side of neck, shoulder and right arm. It was only after 20 years of pain (right side only) that I began to experience the pain down my left arm as well. I also had tingling and numbness in hands and arms. At this point I again went for help and my current primary care physician sent me to physical therapy and when they suggested they could not help me, the tests began (xray, cat scan, myelogram). It was determined I had 3 herniated disc's in my neck, as well as severe bone spurs, arthritis from top to bottom and stenosis. At this point I was referred to a Neuro Surgeon who said either surgery or he could suggest a pain management doctor. I decided to go the pain management route for the time being. He treated me as follows:

Opana ER 5mg for about 6 months and then my pain management doctor upgraded to 10mg because I was not getting any relief. I was also prescribed Percocet 5mg but allowed to take 2 at a time for break through pain. I also had been taking Soma 4x daily. I have been on this regiment for approximately 18 months. As my pain level worsened the pain management doctor said we could up the strength of my Opana ER, however, I was very leery of increasing the dosage. He gave me some Fetenyl patches (25mg), but they did not do much more for the pain and I hated the way they made me feel. He suggested that I return to my neurosurgeon to see if my problems had worsened. After undergoing another myelogram and cat scan it was determined that I no longer had any disc at all left between c5/c6 and c6/c7 and very little between c4/c5. The Neuro Surgeon said it was really of no use putting off surgery any longer because I was now at the point of causing permanent nerve damage. (along with the pain I was now experiencing almost complete numbness in some of my fingers as well as my forearms constantly felt like I had an ice pack on them)

I had surgery 4 weeks ago to replace 2 discs and fusion of c/4 through c/7 and removal of bone spurs (which I was told were very prominent and pushing on several nerves as well as spinal cord). I now have a titanium plate as well 6 titanium screws. Not sure if it is of any significance but he told me my bones were like marble requiring him to pound the screw in.... something he told me that he had never had to do before.

Now for my issue. It has been 4 weeks and my pain level has decreased to such a point that I want to be off all pain meds. The PM has told me that I may still require some meds but that remains to be seen. I am working with them to wean me off the Opana ER (10mg 2x day) and it has been the worst experience of my life. I'm wondering if anyone has advice with this particular medication to help with the withdrawal symptoms.

The doctor is weaning me off as follows:

5 days - drop to 5mg tablets 2x day
5 days - drop to 5mg tables 1x day
And then stop completely.

The withdrawals have been horrific. To me this seems like a very fast weaning of the meds or is this normal? Just as I began to feel human after the first 5 days it has started all over with the next 5 days (currently on day 2 of the 2nd 5 days). I am dreading with every fiber of my being, when I begin taking nothing.

Any suggestions? I have been taking hot showers and baths, vitamins, immodium for my stomach, benedryl (2 pills) to help me sleep (although not very helpful). I get what I assume is restless leg syndrome and spend most of my time walking in circles are rocking myself back in forth while sitting Indian style on the couch or bed. Aching from head to toe, chills but no fever and very very b*tchy. I feel like I'm going insane.

I thank God I had the good sense not to increase my dosage, I cannot imagine weaning off 20 or 40 mg. Any suggestions, words of encouragement, etc are welcome.... I have almost 3 weeks worth of 10mg sitting in my medicine cabinet and it is so tempting just to go take one so these withdrawal symptoms will just go away. But I refuse to start over. I had no idea this would be so bad. In many ways, this has been much much worse than the surgery itself.

When I began taking the Opana the doctor told me that it was not an "addicting" drug when taken as prescribed (I had no idea people crushed and snorted this stuff). What he failed to mention, or perhaps I failed to "hear", is that it may not be addicting in a mental sense but you sure has heck develop a dependence to the drug.

There may be no miracle cure, but I'm looking for any suggestions or to talk to someone going through this. My family, although very supportive, really has not idea what I'm going through.

Thanks for taking the time to read my story!!





All times are GMT -7. The time now is 12:32 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!